MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 6 HOLES/69MM; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 6 HOLES/69MM; PLATE, FIXATION, BONE
Model Number 241.361
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Date of infection is not known.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure on (b)(6) 2017 due to an infection.The patient¿s initial injury was an open dislocated ankle fracture with a broken fibula.On (b)(6) 2016, patient received an open reduction internal fixation (orif) and was implanted with one (1) locking compression plate (lcp) one-third tubular plate and six (6) unknown screws, as well as an irrigation and debridement (i&d).The patient had a slow healing medial wound from the initial injury and refused subsequent necessary wound i&d's, then presented with infected wound and complete erosion of the tibial talar joint.The fibula had healed from the initial orif surgery on (b)(6) 2016.For the revision surgery, an osteotomy was performed with a removal of the distal third fibula, and debridement with fusion of tibial talar joint using 6.5 mm cannulated screws.Hardware remained with removed portion.There was no surgical delay and the procedure was completed successfully.Patient outcome reported as complete/okay.This is report 1 of 2 for pc-(b)(4).

Brand Name
LCP ONE-THIRD TUBULAR PLATE WITH COLLAR 6 HOLES/69MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7160441
Report Number2939274-2018-50037
Device Sequence Number13947801
Product Code HRS
UDI-Device Identifier10886982166876
UDI-Public(01)10886982166876(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K011335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number241.361
Device Catalogue Number241.361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2017
Initial Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight118